MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 4600 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 4600 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER
Catalog Number 6802445
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that a lower than expected vitros sodium (na+) result was obtained from processing a single patient sample using vitros na+ slide lot 4201-1173-6380 on a vitros 4600 chemistry system.The result was lower than expected when compared to a vitros result obtained from testing the same patient sample on an alternate vitros analyzer on site.The assignable cause of the event was an instrument related performance issue.An ortho field engineer (fe) went on site and determined the issue appeared to be related to electrolyte reference fluid (erf) pump drop dispensing.The erf drop was not falling centered on the slide, which caused the condition codes and affected patient results.The ortho fe performed adjustments to the erf metering.Acceptable performance was obtained after the service actions were completed, along with performing an additional calibration of vitros na+ slide lot 4201-1173-6380.No pre-service diagnostic vitros na+ within-run precision testing was performed prior to the service actions being performed, however, historic pre-service quality control results indicated vitros na+ slide lot 4201-1173-6380 was not performing as intended with regards to accuracy and precision.Acceptable performance was obtained after the service actions were completed.The customer was not following proper cartridge handling or calibrator fluid handling when compared to the vitros na+ and calibrator kit 2 instructions for use.Therefore, improper cartridge and fluid handling cannot be ruled out as contributing to the event.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a lower-than-expected vitros sodium (na+) result was obtained from processing a single patient sample using vitros na+ slide lot 4201-1173-6380 on a vitros 4600 chemistry system.The result was lower than expected when compared to a vitros result obtained from testing the same patient sample on an alternate vitros analyzer on site.Patient sample 1 vitros result of 126.0 mmol/l vs.The expected result of 169.0 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The lower-than-expected result was obtained from the single patient sample but was not released from the laboratory.The customer confirmed that there have been no allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS 4600 CHEMISTRY SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24433647
Report Number1319681-2026-00009
Device Sequence Number13336686
Product Code JJE
UDI-Device Identifier10758750012343
UDI-Public(01)10758750012343
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802445
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Initial Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown